Arthritis and Itching

By acebass Latest Activity February 1, 2013 at 1:55 pm Views 1,358 Replies 18 Likes 4

acebass

I've been getting this itching for the past few months. No rash - just itching. Gets bad at night, and usually correlates with my OA pain. Doesn't seen to be chemical or med related and only thing that relieves it is 50-75mg of hydroxizine.
Anyone else have similar experience?

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (18 replies)

Add your reply Reply Down
  • cndrela
    cndrela August 23 at 6:38 pm   

    I am new on here. I have been looking everywhere trying to figure out why my skin itches, mostly on my arms & very bad at night. I am on allergy shots. I take Claritin in the morning Zyrtec at night, my allergist said I can also take Benadryl in between. I use dove soap, lanolin free lotion, cooled milk of mag. To my itchy skin. Helps some. About 2weeks ago I had a very bad spell, I had my arms almost bleeding, I couldn't stop scratching. I went to urgent care, got a steroid shot, within 15 mins. I had almost stopped itching, I couldn't believe it. Relief at last. I also got a precip. For hydrOXYzine PAM 100mg. If all else failed I could take one. Was doing pretty good till I went to my reg. dr and he wasn't pleased with the pill. ( I can' get in my allergist till next month). So I have stopped that pill, Claritin & Zyrtec I am to take Allegra now once a day. I am starting it tonight. The last 2 nights I had to take the hydro because I had a couple rough nights. ( The amazing thing it is the only thing that has worked that we'll). I know my allergist has given it to me in the past (Allegra). I have no rash just itching that is driving me crazy. For my RA I take methotrexate (8 pills wk). Naproxen, plaquenil & folic acid. I am 61 and falling apart. My allergies & asthma around 10 yrs. (I have 8 children & know now why five were on allergy shots for yrs).
    I know this is long and drawn out, but when I saw others had itching I was relieved I am not crazy after all. Thanks for putting up up with me.

  • gatatan
    gatatan August 26, 2013 at 7:33 am   

    The palms of my hands and the soles of my feet skin looks normal

  • Lablanca
    Lablanca February 23, 2013 at 2:15 am   

    My itching on my feet turned out to be the beginning of neuropathy.

  • April20
    April20 February 22, 2013 at 9:16 pm   

    Hi Acebass
    I can relate to this being itchy , especially in the last three days in one arm and both feet. I have been using a lotion containing both vitiman E and aloevera. When I use it on my feet I slather it on and then cover my feet to let it soak in and now I am glad to say that my feet are not itchy anymore. I am still figuring out what to do with my one arm, but at least it is only one arm which I am grateful for.

  • acebass
    acebass February 21, 2013 at 10:41 pm   

    Hey, Folks,

    The itching's been getting worse - preventing me from sleeping
    I think I was able to track down the trouble - Kidney iinfection. Have an appt with a nephrologist soon.

    Meanwhile, I found an allergist who's willing to treat the symptoms until I get this resolved. Wish I could find a PCP like her - She's really bright, not in a hurry, and seems to be personally interested in helping me. AND … She laughs at my jokes!!!

    So…Starting to see the light at the end of the tunnel. Thanks for your supprt.

    Your Pal,

    Rob
    Ace of Baseness

  • kittenpurr1
    kittenpurr1 February 3, 2013 at 2:04 pm   

    Percocet makes my face itch. Especially, my nose.

  • acebass
    acebass February 4, 2013 at 2:08 pm   

    Hi, Janet,

    That's miserable. Remember the old Bufferin commercial - "Why trade a headache for an upset stomach?"? That's what this is like. What do you take instead?

    Your Pal,

    Rob
    Ace of Baseness

  • kittenpurr1
    kittenpurr1 February 4, 2013 at 2:31 pm   

    I still have 1 Percocet left- saving it for a really bad day.

  • sparklyhthr
    sparklyhthr February 2, 2013 at 6:49 am   

    Dear Rob-
    Are you taking any opioid pain medications?
    Many people experience itching while taking pain meds. I get it occasionally myself.
    Enough to make you crazy!
    Hang in there -
    Sparklyhthr

  • acebass
    acebass February 2, 2013 at 5:51 pm   

    Hey, Sparkly!

    I try not to take anything but Arthrotec for my pains. Once in a while, I take Percocet - may make things worse - I dunno! Anyway - Nothing's gonna drive me crazy! Already there, ROFL!!!!!
    Thanks for the help.

    Your Pal,

    Rob
    Ace of Baseness

  • sparklyhthr
    sparklyhthr February 3, 2013 at 12:16 am   

    Dear Rob -
    I am so sorry that you are dealing with this. I am sure it feels like an insult to your injury. Allergies can develop at any time, even if we haven't ever had them before.
    Food, pets, chemicals (I had the worst case of hives as a kid due to chemical fertilizer!) it is such a long list and huge puzzle to figure out. I can sometimes figure out what is bothering me. My doctor has recommended that I do allergy testing. (Just haven't had the extra energy to get it done!) have you considered having that done?
    In the spring I have to double up on allergy meds. I take zyrtec in the morning and allegra in the evening. So crazy. I hope you can find what is making you itch. If not, then zyrtec will come to your rescue.
    I have found that a lukewarm bath with a few handfuls if baking soda added will calm the itch.
    Hang in there -
    Sparklyhthr

  • acebass
    acebass February 4, 2013 at 2:07 pm   

    Hi, Sparkly!

    The Zyrtec (plus exiling the Mrs to the spare bedroom, LOL!!!) seemed to work last night. Meanwhile, I'm slathering myself in scent free Lubriderm after every shower and hoping for the best. Thanks for the support.

    Your Pal,

    Rob
    Ace of Baseness

  • redorangedog
    redorangedog February 2, 2013 at 12:07 pm   

    Hi Rob,
    Where is the itch located? The location is a part of this puzzle.
    Cheers,

    Red

  • acebass
    acebass February 2, 2013 at 5:20 pm   

    Hey, Red!

    It's in most sensitive areas upper legs, chest, back,arms.. BTW - 10 mg of Zyrtec got me a night's sleep last night. Thanks for your help.

    Your Pal,

    Rob
    Ace of Baseness

  • Bowlegsandarthritis
    Bowlegsandarthritis February 1, 2013 at 3:41 pm   

    I've had OA for years and never experienced itching with it until recently. Nothing explains it. I haven't changed anything about my regimen so I don't understand what is causing it. But its nice to know that I am not the only one experiencing the mystery itching.

  • acebass
    acebass February 1, 2013 at 4:16 pm   

    Hi,

    My Internist looked and told me I didn't have a rash (after I told him it was prurient itching). Doctors!!! If they never heard of it, it's all in your head! Let me know if you find an answer - You're not alone!

  • redorangedog
    redorangedog February 1, 2013 at 2:43 pm   

    Hi,
    What does your skin look like? Have you or your wife been using any new product this last month?
    Is there a rash? Don't scratch! Cotton gloves, rub. Try OTC Extra strength Benadryl liquid spray on an area to see if it helps, with the Atarax. Check the environmental allergies in your area, keep a food log, see if a pattern emerges. New laundry soap, fabric softener, new plants in the house? Wash all new clothing before you wear. Do not use antibacterial soap or hand sanitisers. www.pollen.com (very low allergens in your area, hope you don't mind, Steph looked). Cut your nails short, if you can.

    Cheers,

    Red

  • acebass
    acebass February 1, 2013 at 4:21 pm   

    Hey, Red,

    Skin looks normal. No new products. The Benadryl helps temporarily.No antibacterial soap or sanitizers, and I keep my nails so short that people think I bite 'em, LOL! Let me know if you can think of anything else. Thanks for your insights.

    Rob
    Ace of Baseness

Hide the Social Toolbar Show the Social Toolbar